Serious hypoglycemia associated with misuse of repaglinide.
Аннотация
OBJECTIVE
To report the first case of a serious hypoglycemic episode associated with the misuse of repaglinide.
METHODS
The history, clinical findings, laboratory features, and clinical course of this case are described.
RESULTS
In a 48-year-old man with autoimmune hepatitis, diabetes developed in association with corticosteroid therapy. Postprandial plasma glucose levels remained in the range of 150 to 200 mg/dL after a 6-week trial of diet-alone therapy, and treatment was begun with repaglinide, 0.5 mg before each meal. On the 11th day of therapy, the patient had a severe episode of hypoglycemia (plasma glucose level of 33 mg/dL) and seizures during the night, after forgetting his dose of repaglinide before the evening meal and subsequently taking the medication 3 hours after that meal.
CONCLUSION
Serious hypoglycemia is always a potential consequence of agents that stimulate endogenous release of insulin. In this case report, serious hypoglycemia occurred in a patient at higher risk by virtue of hepatic insufficiency and was clearly associated with the misuse (late postprandial administration) of repaglinide. Continued emphasis on the need to administer repaglinide before meals (and to omit the drug if a meal has been missed or the dose has not been taken preprandially) is indicated if hypoglycemic episodes are to be avoided.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.